Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 250, NWS New Orleans, LA

September 18, 2021Livingston Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Sep 18, 2021, 8:19 AM CDT for Livingston Parish, Louisiana. It took effect at Sep 19, 2021, 11:08 AM CDT. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Sep 18, 2021, 8:19 AM CDT (13:19 UTC)
In effect from
Sep 19, 2021, 11:08 AM CDT
Expired
Sep 21, 2021, 5:10 AM CDT
In force
42 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Livingston Parish, LA

The river

Written for the forecast point Tickfaw River at Holden (HOLL1). The gauge peaked at 17.15 ft at Sep 19, 2021, 11:00 PM CDT.

actionminormoderate10152009/1809/1909/2009/2109/22
Action stage
14 ft
Minor stage
15 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07376000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

253 
WGUS44 KLIX 181319
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
819 AM CDT Sat Sep 18 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Louisiana...

  Tickfaw River Near Holden affecting Livingston Parish.

For the Tickfaw River...including Liverpool, Holden, Killian, 
Montpelier...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC063-190730-
/O.NEW.KLIX.FL.W.0250.210921T0000Z-210922T0337Z/
/HOLL1.1.ER.210921T0000Z.210921T1200Z.210921T2136Z.NO/
819 AM CDT Sat Sep 18 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Tickfaw River Near Holden.
* From Monday evening to late Tuesday evening.
* At 7:45 AM CDT Saturday the stage was 11.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Monday 
  evening and continue rising to a crest of 15.5 feet Tuesday 
  morning. The river is expected to fall below flood stage Tuesday 
  afternoon.
* Impact...At 15.0 feet, Wooded areas in the vicinity of the Highway 
  190 bridge will be inundated.


&&

LAT...LON 3041 9060 3041 9074 3061 9070 3060 9057

$$

PG
7 follow-up statements
140 
WGUS84 KLIX 190052
FLSLIX

Flood Statement
National Weather Service New Orleans LA
752 PM CDT Sat Sep 18 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Tickfaw River Near Montpelier affecting St. Helena Parish.

  Tickfaw River at Liverpool affecting St. Helena Parish.

  Tickfaw River Near Holden affecting Livingston Parish.

For the Tickfaw River...including Liverpool, Holden, Killian, 
Montpelier...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC091-191900-
/O.CON.KLIX.FL.W.0249.000000T0000Z-210920T2015Z/
/MONL1.1.ER.210918T0612Z.210919T0600Z.210920T1415Z.NO/
752 PM CDT Sat Sep 18 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Tickfaw River Near Montpelier.
* Until Monday afternoon.
* At 7:30 AM CDT Saturday the stage was 14.9 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 15.5 feet 
  tonight and will begin falling tomorrow morning. It will then fall 
  below flood stage late Monday morning.
* Impact...At 15.0 feet, Woodlands and farmland near the river will 
  be inundated. Livestock and farm equipment should be moved to 
  higher ground.


&&

LAT...LON 3061 9057 3061 9070 3088 9074 3088 9061

$$

LAC091-191500-
/O.CON.KLIX.FL.W.0243.000000T0000Z-210919T1500Z/
/LPOL1.2.ER.000000T0000Z.210917T1745Z.210919T0900Z.NO/
752 PM CDT Sat Sep 18 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Tickfaw River at Liverpool.
* Until late tomorrow morning.
* At 7:15 AM CDT Saturday the stage was 9.7 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage late 
  tonight and continue falling to 4.6 feet by Thursday morning.
* Impact...At 9.0 feet, Pastures and crop land adjacent to the river 
  will flood. Rural areas near the river will be threatened with 
  flooding.


&&

LAT...LON 3088 9061 3088 9074 3114 9063 3114 9051

$$

LAC063-191900-
/O.CON.KLIX.FL.W.0250.210921T0000Z-210922T0337Z/
/HOLL1.1.ER.210921T0000Z.210921T1200Z.210921T2136Z.NO/
752 PM CDT Sat Sep 18 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Tickfaw River Near Holden.
* From Monday evening to late Tuesday evening.
* At 7:45 AM CDT Saturday the stage was 11.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  Monday night and crest Tuesday morning near 15.5 feet. It is 
  expected to fall back below flood stage by Tuesday afternoon.
* Impact...At 15.0 feet, Wooded areas in the vicinity of the Highway 
  190 bridge will be inundated.


&&

LAT...LON 3041 9060 3041 9074 3061 9070 3060 9057

$$

DM
632 
WGUS84 KLIX 191332
FLSLIX

Flood Statement
National Weather Service New Orleans LA
832 AM CDT Sun Sep 19 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Tickfaw River Near Montpelier affecting St. Helena Parish.

  Tickfaw River Near Holden affecting Livingston Parish.

For the Tickfaw River...including Liverpool, Holden, Killian, 
Montpelier...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC091-200600-
/O.EXT.KLIX.FL.W.0249.000000T0000Z-210920T0600Z/
/MONL1.1.ER.210918T0612Z.210919T0700Z.210920T0000Z.NO/
832 AM CDT Sun Sep 19 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Tickfaw River Near Montpelier.
* Until just after midnight tonight.
* At 7:30 AM CDT Sunday the stage was 13.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:30 AM CDT Sunday was 14.3 feet.
* Forecast...The river is expected to fall below flood stage this 
  evening.
* Impact...At 13.0 feet, The low banks will overflow threatening 
  commercial interests near the river with flooding.


&&

LAT...LON 3061 9057 3061 9070 3088 9074 3088 9061

$$

LAC063-200745-
/O.EXT.KLIX.FL.W.0250.210919T1608Z-210922T0142Z/
/HOLL1.1.ER.210919T1608Z.210920T1200Z.210921T1942Z.NO/
832 AM CDT Sun Sep 19 2021

...The Flood Warning is now in effect until Tuesday evening...

The Flood Warning continues for
  the Tickfaw River Near Holden.
* Until Tuesday evening.
* At 7:45 AM CDT Sunday the stage was 14.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning and continue rising to a crest of 16.5 feet tomorrow 
  morning. The river is expected to fall below flood stage early 
  Tuesday afternoon.
* Impact...At 15.0 feet, Wooded areas in the vicinity of the Highway 
  190 bridge will be inundated.


&&

LAT...LON 3041 9060 3041 9074 3061 9070 3060 9057

$$

PG
870 
WGUS84 KLIX 191907
FLSLIX

Flood Statement
National Weather Service New Orleans LA
207 PM CDT Sun Sep 19 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Tickfaw River Near Holden affecting Livingston Parish.

  Tickfaw River Near Montpelier affecting St. Helena Parish.

For the Tickfaw River...including Liverpool, Holden, Killian, 
Montpelier...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC063-201315-
/O.EXT.KLIX.FL.W.0250.000000T0000Z-210922T0051Z/
/HOLL1.1.ER.210919T1441Z.210920T0600Z.210921T1851Z.NO/
207 PM CDT Sun Sep 19 2021

...The Flood Warning is now in effect until Tuesday evening...

The Flood Warning continues for
  the Tickfaw River Near Holden.
* Until Tuesday evening.
* At 1:45 PM CDT Sunday the stage was 16.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 1:45 PM CDT Sunday was 16.1 feet.
* Forecast...The river is expected to rise to a crest of 17.0 feet 
  just after midnight tonight. The river is expected to fall below 
  flood stage early Tuesday afternoon.


&&

LAT...LON 3041 9060 3041 9074 3061 9070 3060 9057

$$

LAC091-200115-
/O.EXT.KLIX.FL.W.0249.000000T0000Z-210920T0113Z/
/MONL1.1.ER.210918T0612Z.210919T0700Z.210919T1913Z.NO/
207 PM CDT Sun Sep 19 2021

...The Flood Warning is now in effect until this evening...

The Flood Warning continues for
  the Tickfaw River Near Montpelier.
* Until this evening.
* At 1:30 PM CDT Sunday the stage was 13.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 1:30 PM CDT Sunday was 13.7 feet.
* Forecast...The river is expected to fall below flood stage this 
  afternoon.
* Impact...At 13.0 feet, The low banks will overflow threatening 
  commercial interests near the river with flooding.


&&

LAT...LON 3061 9057 3061 9070 3088 9074 3088 9061

$$

PG
745 
WGUS84 KLIX 200126
FLSLIX

Flood Statement
National Weather Service New Orleans LA
826 PM CDT Sun Sep 19 2021

...The Flood Warning is expired for the following rivers in 
Louisiana...

  Tickfaw River Near Montpelier affecting St. Helena Parish.

...The Flood Warning continues for the following rivers in 
Louisiana...

  Tickfaw River Near Holden affecting Livingston Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC091-200230-
/O.EXP.KLIX.FL.W.0249.000000T0000Z-210920T0113Z/
/MONL1.1.ER.210918T0612Z.210919T0700Z.210919T1913Z.NO/
826 PM CDT Sun Sep 19 2021

...The Flood Warning for the Tickfaw River Near Montpelier has 
expired...

The Flood Warning has expired for
  the Tickfaw River Near Montpelier.
* At 7:30 PM CDT Sunday the stage was 12.6 feet.
* Flood stage is 13.0 feet.
* Forecast...The river has fallen below flood stage and will 
  continue to fall.


&&

LAT...LON 3061 9057 3061 9070 3088 9074 3088 9061

$$

LAC063-201930-
/O.CON.KLIX.FL.W.0250.000000T0000Z-210922T0051Z/
/HOLL1.1.ER.210919T1441Z.210920T0600Z.210921T1851Z.NO/
826 PM CDT Sun Sep 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Tickfaw River Near Holden.
* Until Tuesday evening.
* At 7:45 PM CDT Sunday the stage was 17.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is nearing crest. It will crest near 17.1 
  feet tonight and will begin falling by tomorrow afternoon. It will 
  then fall below flood stage early Tuesday afternoon.


&&

LAT...LON 3041 9060 3041 9074 3061 9070 3060 9057

$$

DM
815 
WGUS84 KLIX 201309
FLSLIX

Flood Statement
National Weather Service New Orleans LA
809 AM CDT Mon Sep 20 2021

...The Flood Warning continues for the following rivers in 
Louisiana...

  Tickfaw River Near Holden affecting Livingston Parish.

For the Tickfaw River...including Liverpool, Holden, Killian, 
Montpelier...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC063-210600-
/O.EXT.KLIX.FL.W.0250.000000T0000Z-210921T0600Z/
/HOLL1.1.ER.210919T1441Z.210920T0615Z.210921T0000Z.NO/
809 AM CDT Mon Sep 20 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Tickfaw River Near Holden.
* Until just after midnight tonight.
* At 7:45 AM CDT Monday the stage was 16.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:45 AM CDT Monday was 17.1 feet.
* Forecast...The river is expected to fall below flood stage this 
  evening.
* Impact...At 15.0 feet, Wooded areas in the vicinity of the Highway 
  190 bridge will be inundated.


&&

LAT...LON 3041 9060 3041 9074 3061 9070 3060 9057

$$

PG
578 
WGUS84 KLIX 210019
FLSLIX

Flood Statement
National Weather Service New Orleans LA
719 PM CDT Mon Sep 20 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Tickfaw River Near Holden affecting Livingston Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


LAC063-211045-
/O.EXT.KLIX.FL.W.0250.000000T0000Z-210921T1035Z/
/HOLL1.1.ER.210919T1441Z.210920T0615Z.210921T0435Z.NO/
719 PM CDT Mon Sep 20 2021

...The Flood Warning is now in effect until late tonight...

The Flood Warning continues for
  the Tickfaw River Near Holden.
* Until late tonight.
* At 6:45 PM CDT Monday the stage was 15.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage tonight.
* Impact...At 15.0 feet, Wooded areas in the vicinity of the Highway 
  190 bridge will be inundated.


&&

LAT...LON 3041 9060 3041 9074 3061 9070 3060 9057

$$

KO
576 
WGUS84 KLIX 211010
FLSLIX

Flood Statement
National Weather Service New Orleans LA
510 AM CDT Tue Sep 21 2021

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Tickfaw River Near Holden affecting Livingston Parish.

LAC063-211115-
/O.CAN.KLIX.FL.W.0250.000000T0000Z-210921T1010Z/
/HOLL1.1.ER.210919T1441Z.210920T0615Z.000000T0000Z.NO/
510 AM CDT Tue Sep 21 2021

...The Flood Warning for the Tickfaw River Near Holden has been 
cancelled...

The Flood Warning is cancelled for
  the Tickfaw River Near Holden.
* At 4:45 AM CDT Tuesday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 6.1 feet Saturday 
  evening.


&&

LAT...LON 3041 9060 3041 9074 3061 9070 3060 9057

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Sep 18, 4:09 AM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Sep 18, 4:09 AM CDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
409 AM CDT Sat Sep 18 2021

.SYNOPSIS...

Upper troughing remains over Arkansas and northern Louisiana this
morning. Precipitable water values aren't quite as high as early
in the week, but still sufficient for quite a bit of convection
over marine areas. Early morning temperatures and dew points
remain in the 70s.

&&

.SHORT TERM (Through Monday night)...

Upper troughing will only very slowly lift away from the area
through Monday. Moist airmass will remain in place with
precipitable water values remaining near or above 2 inches during
the daytime hours, but may show a very slight drying trend day by
day. Daily rounds of convection are expected. Today's convection
may be somewhat more focused to the east of Interstate 55, but
tomorrow and Monday are somewhat more likely to develop along
lake/sea breeze boundaries at first, then spread northward. Most
convection over land should dissipate near sunset each day, with
late night redevelopment over marine areas.

Not going to make any changes to the Flash Flood Watch. Any
excessively heavy precipitation is going to be very limited in
scope, but still could produce a few flash flooding issues. Threat
becomes even more limited Sunday and Monday, Will allow day shift
to make the call on any further extensions, but at this time,
expectation is that it won't be extended.

Don't see any real opportunities to make major gains on
temperature guidance through Monday. 35

&&

.LONG TERM (Tuesday and beyond)...

Going into next week in the upper levels a shortwave trough moves
into the Mississippi River Valley. This will push a cold front
into the area, with passage occurring mainly Tuesday afternoon and
Tuesday night.

Beyond the frontal passage, cooler and drier air will follow in
the wake of the front, with the remainder of the workweek being
dry. Moisture will gradually return next weekend as high pressure
shifts off the Atlantic Coast.

Not much spread in deterministic guidance temperatures on Tuesday
ahead of the front. Actually, even behind the front, the guidance
spread is smaller than one might expect with the first few cold
fronts of the fall. Would note that on low temp, especially on
the north shore, the deterministic guidance runs a few degrees
above the mean. May be a bit of a target of opportunity for
improvement over the next few days. Diurnal temperature ranges
ahead of the front will generally be around 15 degrees, but behind
the front, could be in excess of 25 degrees. 35

&&

.AVIATION...

MVFR to IFR conditions are expected for a good chunk of the early
morning. Can't rule out a bit of LIFR conditions especially in
the early morning hours. Later during the day, thunderstorm
chances return again so put VCTS wording. Expect a repeat of lower
conditions overnight into Sunday morning. -BL/35

&&

.MARINE...

Through the daytime hours Tuesday, the main marine threat will be
thunderstorms. After the cold frontal passage sometime around
Tuesday night, cold, dry advection is likely to bring an increase
in northerly winds. If guidance from the GFS and ECMWF is any
indication, will likely need Small Craft Advisories, or at least
Small Craft Exercise Caution headlines, potentially as early as
Tuesday night, but more likely Wednesday into Thursday. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  85  72  85  71 /  70  40  90  40
BTR  85  72  85  71 /  70  40  90  30
ASD  86  73  87  73 /  80  40  90  40
MSY  87  76  88  76 /  80  30  90  40
GPT  84  74  85  74 /  70  50  80  40
PQL  83  73  85  73 /  70  50  80  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ037-039-049-050-
     056>061-063>072-075>078.

GM...None.
MS...Flash Flood Watch through this evening for MSZ077-080>082.

GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 6:02 AM CDTRiver Flood WarningLIXSaint Helena53 hr
Sep 18, 10:13 AM CDTSpecial Marine WarningLIX62 min
Sep 18, 12:01 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans3 hr
Sep 18, 12:24 PM CDTAreal Flood AdvisoryLIXJefferson, Saint Charles2 hr
Sep 18, 12:31 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Saint Bernard2 hr

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.